MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; TIBIAL HINGE COMPONENT, W/O ROTATIONAL STOP

ONKOS SURGICAL ELEOS; TIBIAL HINGE COMPONENT, W/O ROTATIONAL STOP
Model Number 25002101E
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tibial hinge component was revised during a revision surgery.The sales representative stated that the patient pulled out the surgical drain after the prior surgery.He reported that this led to a revision surgery where the tibial hinge component was revised.He stated that there was no failure of the tibial hinge component.No other information is available at this time.If more information is obtained, a supplement report will be submitted, multiple mdrs were submitted for this event: 3013450937-2021-00084, 3013450937-2021-00085, 3013450937-2021-00087, 3013450937-2021-00088, 3013450937-2021-00089, 3013450937-2021-00090, 3013450937-2021-00091.
 
Event or Problem Description
The patient involved in this complaint underwent a revision surgery on (b)(6) 2021 performed by dr.(b)(6).It was reported by the sales representative that the patient pulled out their surgical drain when the drain was supposed to remain in the patient according to post-operative instructions.The drain was placed on (b)(6) 2021 during a surgery performed by dr.(b)(6) to place eleos components for an unknown reason.During the revision surgery, the patient had eleos components explanted and replaced.There was no reported failure of the eleos components.It is unknown at this time why the components were replaced.No further information is available at this time.
 
Event or Problem Description
A patient underwent a revision surgery on (b)(6) 2021 performed by dr.(b)(6) due to the patient's tibial hinge component dislocating.The patient also pulled out their surgical drain which reopened the surgical incision.It is unknown if the patient exerted themselves or sustained a trauma which may have contributed to the dislocation.It is unknown if the opening of the surgical incision contributed to the dislocation.During the revision, the distal femur (25000007e), the tibial hinge component (25002101e), the distal femur axial pin (25002111e), the femoral segmental stem (fs-20120-03m), and tibial poly spacer (25001208e) were placed.A new 50mm male-female midsection was placed to lengthen the limb to mitigate the risk of a dislocation occurring again.The tibial hinge component without rotational stop was replaced with a tibial hinge component with rotational stop.This was also done to mitigate risk of future dislocations.
 
Additional Manufacturer Narrative
The root cause for the patient's tibial hinge component dislocating was unable to be definitively determined.The surgeon did lengthen the patient's segments in order to mitigate the risk of another dislocation occurring.It is unknown why the patient pulled out their surgical drain leading to the surgical incision to reopen.It is not known if these two events are related.However, the manufacturing and sterilization dhrs were reviewed as well as previous complaints and nonconformances, and there was no indication that this complaint was the result of a nonconformance.No trends were identified that show that this failure exceeded the risk acceptability provided in onkos risk management documentation.

Brand Name
ELEOS
Common Device Name
TIBIAL HINGE COMPONENT, W/O ROTATIONAL STOP
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key11866590
Report Number3013450937-2021-00086
Device Sequence Number3202027
Product Code KRO
UDI-Device IdentifierB27825002101E0
UDI-PublicB27825002101E0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25002101E
Device Catalogue Number25002101E
Device Lot Number1824854
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISTAL FEMUR AXIAL PIN- 25002111E; DISTAL FEMUR- 25000007E; MALE-FEMALE MIDSECTION- 25001050E; SEGMENTAL STEM- FS-21120-03M; SEGMENTAL STEM- KSP17100E; TIBIAL BASEPLATE- 25002204E; TIBIAL POLY SPACER- 25001208E
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR